Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


julie47jjulie47 Posts: 104
edited 06/11/2012 - 9:00 AM in Pain Medications
Is anyone taking Tramadol (50 mg) having or has had problems with fatigue and exhaustion as a side effect?

If so, is it or was not enough to stop using Tramadol??


  • does not make me tired. It gives me lots of energy and I can't take it past late afternoon or it keeps me up at night. My house has never been so clean and organized.
  • I had been taking tramadol for last four years until surgery 3 weeks ago. I would get energy if i took 2 but could also take 1 at night and sleep ok.
  • i can't take it .as it makes me loopy ! i here and see things that aren't there .and they gave no pain relief at all ..
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • For me, tramadol was the worst pain medication. It gave me the worst headache I ever had, gave me nausea, made me have very weird thoughts, without even giving me any pain relief!!!
    ACDF C4-5 June 23rd, 2011

    Another surgery in the near future. I am 26 years old.

    Current Meds- Norco 7.5/325, Cymbalta 60mg, Gabapentin, Adderall 20mg
  • Tramadol is a drug that absolutely needs to be taken on a very full stomach to avoid nausea and stomach upset.

    This is something I found through both personal experience and the advice of a local pharmacist.
  • Tramadol is one of those medications you really have to be careful with. If you've been taking it for a while, the withdrawal effects can be serious! Please discuss this with your doctor before you stop. Even if you only have taken it for a short period of time.
  • I don't think Tramadol is a narcotic. Is it addictive?
  • There's some controversy over it, according to wikipedia.


    In my experience, it can produce a euphoric sensation similar to narcotics. It's also going to vary depending on the person taking it, of course.

    In my previous post, however, I was specifically pointing out the potential for adverse physical symptoms of stopping it.

    again, from wikipedia:
    It is recommended that patients physically dependent on pain killers take their medication regularly to prevent onset of withdrawal symptoms and this is particularly relevant to tramadol because of its SSRI and SNRI properties, and, when the time comes to discontinue their tramadol, to do so gradually over a period of time that will vary according to the individual patient and dose and length of time on the drug
    The withdrawal symptoms I experienced when stopping Tramadol were pretty bad. Horrible aches and pains, nerve sensations like they were on fire, headaches, depression, insomnia, flu-like symptoms, sneezing horrible horrible sneezing. This went on for a week. I won't take Tramadol again due to this, symptoms from stopping narcotics were significantly less than from what I experienced with Tramadol.
  • My doctor put me on Mobic after i had taken tramadol for a couple of months and it had little to no effect on the pain. It did make me very very sleepy.
  • With any medication, you should taper off slowly. I was on Flexeril for about a couple of months and stopped suddenly. That was not a good idea! Always check with your doctor before going off any meds.
    2011 ACDF C5-6 for Spondylosis with Myleopathy
    2012 L4-5 herniated disc and hernated disc at C4/5 2013 Taking Amitriptyline for headaches
Sign In or Register to comment.